Florida, 2016Dust Devil in Florida, May 10, 2016
May 10, 2016 · NWS MLB · 1 event in 1 county or zone
Several citizens observed a large dust devil in Indiantown.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several citizens observed a large dust devil in Indiantown.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at May 10, 9:37 AM EST, 4 hours 23 minutes earlier.
Area forecast discussion, May 10, 9:37 AM EST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1037 AM EDT TUE MAY 10 2016
.DISCUSSION...
THE MORNING CAPE SOUNDING SHOWS MOISTENING OF THE AIRMASS BOTH ALOFT
(300-500MB) AND IN THE LOW LEVELS (BELOW 850 MB) WHILE THE MID
LEVELS REMAIN VERY DRY. SUFFICIENT LOW LEVEL MOISTURE IS PANCAKING
BENEATH A SUBSIDENCE INVERSION AT 850 MB PRODUCING MORE
STRATOCUMULUS CLOUDS THAN WE HAVE SEEN IN SEVERAL DAYS. THERE WERE
SOME SPRINKLES ALONG THE TREASURE COAST THIS MORNING (FPR REPORTED A
TRACE) AND ADDITIONAL SPRINKLES WILL OCCUR ACROSS NORTHERN SECTIONS
BUT MEASURABLE RAIN IS NOT EXPECTED.
NO SIGNIFICANT CHANGES NEEDED TO CURRENT FORECAST SHOWING HIGHS IN
THE LOW 80S NEAR THE COAST AND MID TO UPPER 80S INLAND.
&&
.AVIATION...VFR. DIURNAL CU/SC 040-050 AGL WITH OCNL BKN CIGS
HOWEVER TEMPORAL EXTENT NOT ENOUGH TO INCLUDE TEMPO GROUPS.
&&
.MARINE...RIDGE AXIS NORTH OF THE WATERS WILL PRODUCE A SOUTHEAST
WIND FLOW. THE NOCTURNAL WIND INCREASE WILL CONTINUE TO SUBSIDE TO
10 KNOTS OFFSHORE THIS AFTN BUT THE DEVELOPING SEA BREEZE NEAR THE
COAST WILL MAINTAIN 12-15 KT NEARSHORE. SEAS 3-4FT IN A WIND CHOP.
&&
.FIRE WEATHER...CONTINUED SE WIND FLOW WILL MODIFY SURFACE
DEWPOINTS SO CRITICAL RH VALUES NOT EXPECTED. MIN RH VALUES AROUND
40 PERCENT ARE EXPECTED FOR THE INLAND CORRIDOR FROM LAKE GEORGE SWD
THROUGH THE LAKE KISSIMMEE BASIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 82 68 83 66 / 10 0 10 10
MCO 86 68 88 68 / 10 0 10 10
MLB 82 68 83 69 / 10 0 10 10
VRB 83 68 84 68 / 10 10 10 10
LEE 87 68 88 70 / 0 0 10 10
SFB 86 67 87 67 / 10 0 10 10
ORL 86 68 87 69 / 10 0 10 10
FPR 83 66 83 66 / 10 10 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
KELLY/PENDERGRAST
Hazardous weather outlook, May 10, 2:58 AM EST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
358 AM EDT TUE MAY 10 2016
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-110000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
358 AM EDT TUE MAY 10 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.FIRE WEATHER IMPACT...
CONTINUED DRY VEGETATION COUPLED WITH MARGINALLY LOW RELATIVE
HUMIDITY WILL LEAD TO A HIGH DANGER OF WILDFIRE SPREAD THIS
AFTERNOON. SHORT DISTANCE SPREADING DUE TO EMBERS IS POSSIBLE
WITH ANY NEW OR ACTIVE SMOLDERING FIRES.
.RIP CURRENT IMPACT...
WEATHER AND OCEANIC CONDITIONS WILL PRODUCE A MODERATE RISK FOR
RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA. THE GREATEST
THREAT WILL BE EARLY THIS MORNING THROUGH ABOUT 830 AM...AND AGAIN
DURING FROM AROUND 230 PM THROUGH SUNSET DUE TO TIDAL EFFECTS.
CHECK WITH BEACH PATROL FOR LOCAL CONDITIONS AND SWIM ONLY WITHIN
SIGHT OF A LIFEGUARD.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
INCREASING MOISTURE ASSOCIATED WITH A WEAK FRONTAL TROUGH WILL BRING
A SMALL THREAT FOR LIGHTNING STORMS ON FRIDAY AND SATURDAY. CLOUD
TO GROUND LIGHTNING AND GUSTY DOWNBURST WINDS WILL BE THE PRIMARY
THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
CRISTALDI
In the hours before
Local storm report, May 10, 1:48 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
248 PM EDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM FUNNEL CLOUD 6 ENE NEW SMYRNA BEACH 29.08N 80.86W
05/10/2016 AMZ550 FL AIRPLANE PILOT
A FUNNEL CLOUD WAS REPORTED BY A PILOT AND LATER
CONFIRMED BY AIR TRAFFIC CONTROLLERS AT THE NEW SMYRNA
BEACH AND DAYTONA BEACH AIRPORTS. THE FUNNEL DEVELOPED
APPROXIMATELY 2 MILES EAST OF THE PONCE DE LEON INLET
LIGHTHOUSE AND LASTED APPROXIMATELY 10 MINUTES. A SURFACE
REFLECTION WAS NOT DISCERNABLE BY ANY OF THE OBSERVERS.
&&
ULRICHDust Devil, Martin
- When
- May 10, 2:00 PM EST to 2:03 PM EST
- Where
- Martin County, 0.93 mi NW of Indiantown
- Reported by
- Social Media
- Coordinates
- 27.030, -80.480
A large dust devil formed in Indiantown and lasted approximately three minutes. Video of the event was obtained.
- Dust Devil
- A small rotating column of dust from surface heating that caused damage or injury.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Kentucky, May 10, 201610 injured · $5.4 million · EF3 · 33 events
- Tornadoes and Flash Flood in Kentucky, May 10, 2016$330,000 · EF2 · 75 events
- Flash Flooding and Hail in Tennessee, May 10 to 11, 20161 injured · $8.1 million · 2.5 in hail · 56 events
- Flash Flooding and Hail in Nebraska, May 10 to 11, 2016$6.4 million · 1.75 in hail · 22 events
- Flash Flood and Hail in Texas, May 10 to 11, 20161 injured · $176,000 · 2 in hail · 54 events
- High Wind in Kansas, May 10 to 11, 2016$195,000 · 70 kt wind · 9 events
- Flash Flood and Hail in Nebraska, May 10 to 11, 2016$100,000 · 1.75 in hail · 6 events
- Flash Flooding and Hail in Texas, May 10 to 13, 20162.75 in hail · 53 events
- Tornado and Hail in Nebraska, May 10, 2016$40,000 · EF0 · 2 events
- Hail and Damaging Winds in Ohio, May 10, 2016$26,000 · 50 kt wind · 8 events
- Flash Flood and Hail in Kentucky, May 10, 2016$2,000 · 2.5 in hail · 25 events
- Damaging Wind and Lightning Strike in West Virginia, May 10 to 11, 2016$30,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 626404.